Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A note on the relationship between Weil and Cartier divisors


Author: James Hornell
Journal: Proc. Amer. Math. Soc. 48 (1975), 276-280
MSC: Primary 14C10
DOI: https://doi.org/10.1090/S0002-9939-1975-0369360-X
MathSciNet review: 0369360
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a generalized equivalence relation, a subquotient of the group of Weil divisors is shown to be isomorphic to the group of Cartier divisors modulo linear equivalence for a reduced subscheme of a projective space over a field. A difficulty of the nonreduced case is discussed.


References [Enhancements On Off] (What's this?)

  • [1] Séminaire C. Chevalley, 3ième année: 1958/59. Variétés de Picard, École Normale Supérieure, Paris, 1960 (French). MR 0157865
  • [2] James Hornell, Divisorial complete intersections, Pacific J. Math. 45 (1973), 217–227. MR 0318119
  • [3] Serge Lang, Abelian varieties, Interscience Tracts in Pure and Applied Mathematics. No. 7, Interscience Publishers, Inc., New York; Interscience Publishers Ltd., London, 1959. MR 0106225
  • [4] David Mumford, Lectures on curves on an algebraic surface, With a section by G. M. Bergman. Annals of Mathematics Studies, No. 59, Princeton University Press, Princeton, N.J., 1966. MR 0209285
  • [5] Maxwell Rosenlicht, Equivalence relations on algebraic curves, Ann. of Math. (2) 56 (1952), 169–191. MR 0048856, https://doi.org/10.2307/1969773

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14C10

Retrieve articles in all journals with MSC: 14C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0369360-X
Keywords: Divisors, Cartier divisors, generalized equivalence relation
Article copyright: © Copyright 1975 American Mathematical Society